Alert archive / Texas / Tornado Warnings in 2006

Tornado Warning 16, NWS Houston/Galveston, TX

April 29, 2006Liberty County, Texas

NWS Houston/Galveston, TX issued this tornado warning at Apr 29, 2006, 9:43 AM CDT for Liberty County, Texas. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 29, 2006, 9:43 AM CDT (14:43 UTC)
Expired
Apr 29, 2006, 10:45 AM CDT
In force
62 min
Issued by
NWS Houston/Galveston, TX
Area
Counties, with a storm outline in the text

County Liberty County, TX

The radar

The Houston radar (KHGX), 66 km from the middle of the area, began a volume at 14:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 29, 9:45 AM CDTTORNADO4 Sse Liberty, TXEXTENSIVE DAMAGE ALONG COUNTY ROAD 143 OFF OF FM HIGHWAY 563. EXTENSIVE ROOF DAMAGE TO HOMES IN THE AREA. NUMEROUS TREES AND POWER LINES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 29, 6:04 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 2.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2006-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 726 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2006-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 308 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
726 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
547 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
308 m²/s²
0-3 km storm-relative helicity
470 m²/s²
Significant tornado parameter
1.7
Supercell composite
8.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KHGX 291442
TORHGX
TXC291-291545-
/O.NEW.KHGX.TO.W.0016.060429T1443Z-060429T1545Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
943 AM CDT SAT APR 29 2006

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A

* TORNADO WARNING FOR...
  LIBERTY COUNTY IN SOUTHEAST TEXAS

* UNTIL 1045 AM CDT

* AT 941 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS TORNADO
  WAS LOCATED 5 MILES SOUTH OF LIBERTY...MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LIBERTY...
  AMES...
  DAISETTA...

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 2999 9495 2989 9500 2990 9445 3015 9463
      3012 9477

$$
3 follow-up statements
000 
WWUS54 KHGX 291506
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1006 AM CDT SAT APR 29 2006

TXC291-291545-
/O.CON.KHGX.TO.W.0016.000000T0000Z-060429T1545Z/
LIBERTY TX-
1006 AM CDT SAT APR 29 2006

...A TORNADO WARNING CONTINUES FOR LIBERTY COUNTY UNTIL 1045 AM
CDT...

AT 1003 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS STORM WAS 
LOCATED NEAR DAISETTA...MOVING NORTHEAST AT 25 MPH. ANOTHER 
THUNDERSTORM WAS RAPIDLY INTENSIFYING NEAR BARRETT AND WILL MOVE 
INTO SOUTHERN LIBERTY COUNTY.

* LOCATIONS IMPACTED INCLUDE...
  EASTERN LIBERTY COUNTY...
  DAISETTA...
  HARDIN...

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 2999 9495 2989 9500 2990 9445 3015 9463
      3012 9477

$$
000 
WWUS54 KHGX 291531
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1031 AM CDT SAT APR 29 2006

TXC291-291545-
/O.CON.KHGX.TO.W.0016.000000T0000Z-060429T1545Z/
LIBERTY TX-
1031 AM CDT SAT APR 29 2006

...A TORNADO WARNING CONTINUES FOR LIBERTY COUNTY UNTIL 1045 AM
CDT...

AT 1029 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS STORM WAS 
LOCATED 6 MILES EAST-NORTHEAST OF OLD RIVER-WINFREE...MOVING 
NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  AMES...
  DEVERS...
  DAISETTA...

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 2999 9495 2989 9500 2990 9445 3015 9463
      3012 9477

$$
000 
WWUS54 KHGX 291549
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1049 AM CDT SAT APR 29 2006

TXC291-291559-
/O.EXP.KHGX.TO.W.0016.000000T0000Z-060429T1545Z/
LIBERTY TX-
1049 AM CDT SAT APR 29 2006

...THE TORNADO WARNING FOR LIBERTY COUNTY HAS BEEN ALLOWED TO
EXPIRE...

THE THUNDERSTORMS WHICH PROMPTED THE TORNADO WARNING HAVE WEAKENED 
AND ARE NO LONGER EXPECTED TO POSE AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1 PM CDT.

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 2999 9495 2989 9500 2990 9445 3015 9463
      3012 9477

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Apr 29, 7:26 AM CDT, 2 hours 17 minutes earlier.

Area forecast discussion, Apr 29, 7:26 AM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
726 AM CDT SAT APR 29 2006

.UPDATE...
LINE OF STORMS CURRENTLY A PSX-SGR-IAH-SEGNO LINE STRONGER STORMS
CURRENTLY IN HARRIS...LIBERTY...POLK COUNTIES. HAVE UPDATED ZONES
FOR THE NEW TORNADO WATCH 262. LOWERED POPS AND REMOVED SEVERE
MENTION IN WESTERN ZONES. HAVE RECEIVED A REPORTS OF SEVERE
WEATHER AND WILL ISSUE A QUICK LSR SHORTLY.

45/37/35/32

&&

.PREV DISCUSSION... (ISSUED 509 AM CDT SAT APR 29 2006)

DISCUSSION...
SQUALL LINE NEARING A CLL-11R LINE AND MOVING EAST AT 35-40 MPH.
TORNADO WATCH IN EFFECT FOR THE NORTHERN HALF OF THE AREA TIL 7
AM. LOOKING LIKE A WIND THREAT CURRENTLY BE AS THE LINE GETS
FARTHER TO THE EAST THE TORNADO THREAT MAY INCREASE OR FOR DEEP
SURFACE BASED STORMS AHEAD OF THE BOUNDARY. HAVE FAVORED THE
WRF/PARALLEL NAM SOLUTION WITH THE STORMS MOVING EAST AND
OUTRUNNING THE UPPER SUPPORT...FRONT SLOWLY MOVES INTO THE AREA
AND AROUND 21Z THE FRONT LOOKS TO BE ALONG A LFK-IAH-VCT LINE. THE
AREA SHOULD GET GREAT COVERAGE OF PRECIP THIS MORNING THEN
ENDING IN THE WEST BY MID-LATE MORNING. SOME REDVELOPMENT THIS
AFTERNOON SEEMS POSSIBLE IN THE EASTERN/NORTHEAST ZONES SO WILL
CONTINUE THE MENTION OF SEVERE AND CHANCE POPS THERE (MAY HAVE AN
ENHANCED HAIL THREAT). VERY WEAK HIGH PRESSURE BUILDS IN SATURDAY
NIGHT AND SHOULD GET THE FRONT INTO THE COASTAL WATERS BUT WILL
DISSIPATE QUICKLY AND FALLING HEIGHTS OVER CO/KS SHOULD DRAG THE
BOUNDARY BACK NORTH AND SOUTHERLY WINDS SHOULD BE ON THE RETURN.
MOISTURE RETURN IS NOT VERY IMPRESSIVE BUT STILL 35+ KNOTS BUT WITH
THE W-WNW FLOW AND THE GFS CONTINUITY OF FORECASTING A WEAK S/W TO
RIDE DOWN IT ACROSS THE FRONTAL BOUNDARY NEAR THE RED RIVER
TUESDAY MORNING/AFTERNOON WILL CONTINUE TO CARRY CHANCE POPS NORTH
FOR ANY SMALL MCS THAT MOVES OFF THE BOUNDARY INTO SETX. OTHERWISE
MINOR CHANGES BEYOND DAY 4.

WILL PROBABLY DO AN UPDATE AROUND 7 AM TO LOWER POPS IN THE WEST
AND CLEAN OUT WATCH HEADLINES...OR TO ADD ONE FOR THE EASTERN HALF
FOR THE MORNING PERIOD.

45

MARINE...
WAVE HEIGHTS RUNNING 6 TO 9 FEET ACROSS WATERS EARLY THIS MORNING
AS STRONG ONSHORE FLOW CONTINUES. PRESSURE GRADIENT WILL CONTINUE
TO BE TIGHT AHEAD OF STORM SYSTEM. STRONG SOUTHERLY FLOW WILL
BECOME MORE SOUTHWEST LATER TODAY AND GRADUALLY WEAKEN TONIGHT.
VERY WEAK HIGH PRESSURE BEHIND STORM SYSTEM WILL RESULT IN A
RATHER FLAT PRESSURE GRADIENT ACROSS WATERS SUNDAY AND THEN FLOW
BECOMING ONSHORE LATE SUNDAY. A MODERATE ONSHORE FLOW WILL PREVAIL
MUCH OF THE COMING WEEK. WE SHALL CONTINUE WITH SCA FOR COASTAL
WATERS...WITH CAUTION FOR BAYS TODAY.

37

AVIATION...
ORGANIZED BAND OF THUNDERSTORMS APPROACHING NW ZONES AND GETTING
CLOSE TO CLL TAF SITE. ACTIVITY SHOULD REACH IAH/HOU/LBX MID
MORNING AND GLS MID/LATE MORNING. MVFR CEILINGS TO CONTINUE THIS
MORNING AND WE SHALL ADJUST THIS WITH MORE SPECIFIC TEMPO
CONDITIONS AS CONVECTIVE ACTIVITY GETS CLOSER TO TAF SITES. AFTER
STORM SYSTEM PASSES THROUGH...WE SHALL STAY CLOSER TO PARALLEL NAM
SOLUTION LEAVING LOW CLOUD COVER REST OF DAY AND INTO TONIGHT.

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM SATURDAY FOR THE FOLLOWING
     ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
     OUT 20 NM...AND WATERS FROM HIGH ISLAND TO FREEPORT OUT 20
     NM.

     SMALL CRAFT SHOULD EXERCISE CAUTION FROM 7 PM SATURDAY TO 1 AM
     SUNDAY FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE
     MATAGORDA SHIP CHANNEL OUT 20 NM...AND WATERS FROM HIGH
     ISLAND TO FREEPORT OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 1 AM SUNDAY FOR THE FOLLOWING ZONES:
     WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO
     60 NM...AND WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60
     NM.

     SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 1 PM SATURDAY FOR THE
     FOLLOWING ZONES: AND MATAGORDA BAY.

     SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 7 PM SATURDAY FOR THE
     FOLLOWING ZONES: AND GALVESTON BAY.

&&
Hazardous weather outlook, Apr 28, 3:55 PM CDT, 17 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
355 PM CDT FRI APR 28 2006

GMZ330-335-350-355-TXZ163-164-176>179-195>200-210>214-226-227-
235>238-291300-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
355 PM CDT FRI APR 28 2006

...SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHEAST TEXAS LATE
TONIGHT AND SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TONIGHT
A LARGE CLUSTER OF THUNDERSTORMS IS EXPECTED TO IMPACT SOUTHEAST
TEXAS LATE TONIGHT AND SATURDAY MORNING. A FEW OF THESE STORMS WILL
HAVE THE POTENTIAL TO BECOME SEVERE. THE PRIMARY SEVERE WEATHER
THREAT WILL BE DAMAGING WINDS...WITH A SMALLER RISK OF ISOLATED
TORNADOES OR LARGE HAIL. THE PRIMARY TIME FRAME FOR THE SEVERE
WEATHER THREAT WILL BE FROM 3 AM TO 10 AM SATURDAY.

SEVERE THUNDERSTORMS ARE ALREADY DEVELOPING THIS AFTERNOON OVER WEST
TEXAS AS AN UPPER LEVEL LOW PRESSURE SYSTEM OVER NEW MEXICO
INTERACTS WITH A MOIST AND UNSTABLE AIRMASS IN PLACE AHEAD OF A
SURFACE DRYLINE. THESE STORMS ARE EXPECTED TO EVOLVE INTO A LARGE
CLUSTER OF THUNDERSTORMS WHICH WILL MOVE EASTWARD AND REACH THE
NORTHWESTERN PORTIONS OF SOUTHEAST TEXAS AFTER MIDNIGHT TONIGHT.

IN ADDITION TO THE SEVERE WEATHER THREAT...THE THUNDERSTORMS WILL
PRODUCE LOCALLY HEAVY RAINFALL. RAINFALL AMOUNTS LATE TONIGHT AND
SATURDAY MORNING WILL AVERAGE 1/2 TO 1 INCH WITH ISOLATED TOTALS
OVER 2 INCHES POSSIBLE. AT THIS TIME...ONLY MINOR FLOODING OF
STREETS OR LOW WATER CROSSINGS IS ANTICIPATED.

.DAY TWO...SATURDAY
THE SQUALL LINE SHOULD MOVE OUT THE REGION LATE SATURDAY MORNING. IF
THE ATMOSPHERE DESTABILIZES AGAIN...ISOLATED THUNDERSTORMS COULD
RE-DEVELOP DURING THE AFTERNOON MAINLY EAST OF INTERSTATE 45. ONE OR
TWO OF THESE STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE. THESE
STORMS SHOULD DIMINISH AROUND SUNSET.

.DAYS THREE THROUGH SEVEN...SUNDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS ANTICIPATED BETWEEN 3 AM AND 10 AM SATURDAY.

In the hours before

Local storm report, Apr 29, 8:08 AM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
808 AM CDT SAT APR 29 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 AM     TSTM WND DMG     ANDERSON                30.49N 95.99W
04/29/2006                   GRIMES             TX   LAW ENFORCEMENT

            NUMEROUS REPORTS OF TREES DOWN ACROSS THE SOUTHERN
            PORTION OF THE COUNTY MAINLY SOUTH OF HIGHWAY 30. TIME
            APPROXIMATED AROUND 515 AM.

0543 AM     FUNNEL CLOUD     MONTGOMERY              30.39N 95.70W
04/29/2006                   MONTGOMERY         TX   AMATEUR RADIO

0547 AM     TSTM WND DMG     7 ESE BRENHAM           30.12N 96.29W
04/29/2006                   WASHINGTON         TX   LAW ENFORCEMENT

            LOTS OF LIMBS DOWN...DAMAGE TO ROOF...CARPORT...POOL
            HOUSE FLATTENED IN THE BLUE BONNET SUBDIVISON NEAR
            CHAPPEL HILL.

0653 AM     TORNADO          COLDSPRING              30.59N 95.13W
04/29/2006                   SAN JACINTO        TX   EMERGENCY MNGR

            *** 4 INJ *** FOUR PEOPLE SUFFERED MINOR INJURIES. FOUR
            HOUSES ON THE EAST SIDE OF TOWN ON THE LAKESHORE SUFFERED
            DAMAGE. 1 ROOF TORN OFF AND...ANOTHER HOUSE LOST THE TOP
            FLOOR.

0729 AM     TORNADO          SEGNO                   30.58N 94.69W
04/29/2006                   POLK               TX   LAW ENFORCEMENT

            PUBLIC REPORTED A TORNADO NEAR SEGNO IN TAYLOR LAKE
            ESTATES. PATIO ROOF LIFTED...TREES DOWN...A TRAVEL
            TRAILER PICKED UP AND TOSSED NEAR FM 2610.

&&

KP

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 4:26 AM CDTSevere Thunderstorm WarningHGXBrazos, Burleson34 min
Apr 29, 5:44 AM CDTTornado WarningHGXMontgomery, San Jacinto46 min
Apr 29, 6:29 AM CDTTornado WarningHGXLiberty, Montgomery, Polk, San Jacinto46 min
Apr 29, 7:16 AM CDTTornado WarningHGXPolk29 min
Apr 29, 8:10 AM CDTTornado WarningHGXLiberty50 min
Apr 29, 8:24 AM CDTTornado WarningHGXHarris51 min
Apr 29, 9:08 AM CDTTornado WarningHGXChambers, Harris67 min
Apr 29, 10:29 AM CDTSpecial Marine WarningHGX91 min
Apr 29, 11:22 AM CDTTornado WarningHGXChambers53 min
Apr 29, 11:43 AM CDTSpecial Marine WarningHGX92 min

Nearby

Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.